Alert archive / California / Wind Advisories in 2012
Wind Advisory 5, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 6, 2012, 10:39 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2012, 10:39 AM PST (18:39 UTC)
- Expired
- Feb 6, 2012, 10:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
140 WWUS76 KHNX 061839 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1039 AM PST MON FEB 6 2012 A LOW PRESSURE AREA WILL MOVE SOUTH ALONG THE CALIFORNIA COAST TONIGHT AND TUESDAY MORNING. AS IT DOES...THE SOUTHERLY FLOW AHEAD OF THE LOW PRESSURE AREA WILL BRING GUSTY SOUTH TO SOUTHEAST WINDS. THESE WINDS WILL BE MOST PRONOUNCED ON THE GRAPEVINE FROM TEJON PASS TO THE JUNCTION OF HIGHWAY 99 AND INTERSTATE 5. STRONGEST WINDS ARE EXPECTED TO REMAIN SOUTH OF BAKERSFIELD...BUT THERE COULD BE GUSTS OF 45 TO 55 MPH ANYWHERE ALONG AND SOUTH OF HIGHWAY 58 FROM BAKERSFIELD TO BUTTONWILLOW. CAZ095-070400- /O.NEW.KHNX.WI.Y.0005.120206T1839Z-120207T0600Z/ /O.CON.KHNX.HW.W.0002.120207T0600Z-120207T2000Z/ KERN COUNTY MOUNTAINS- 1039 AM PST MON FEB 6 2012 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE GRAPEVINE... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE KERN COUNTY MOUNTAINS. * WINDS: SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH TODAY WITH GUSTS UP TO 70 MPH ARE POSSIBLE TONIGHT AND TUESDAY ALONG AND THROUGH RIDGE TOPS AND WIND FAVORED CANYONS OF THE TEHACHAPI MOUNTAINS...AND ALONG INTERSTATE 5 FROM TEJON PASS TO THE BASE OF THE GRAPEVINE. * TIMING: WINDS WILL BE INCREASING THROUGH THE DAY...REACHING PEAK SPEEDS TOWARD SUNRISE TUESDAY. THE WINDS WILL SUBSIDE DURING THE MORNING HOURS. * LOCATIONS INCLUDE: BAKERSFIELD * IMPACTS: HIGH PROFILE VEHICLES SUCH AS TRUCKS...CAMPERS...AND TRAILERS ARE MOST VULNERABLE TO STRONG WINDS. IF YOU LIVE IN WIND PRONE AREAS...BE ALERT TO WINDBLOWN DEBRIS AND POSSIBLE LOSS OF POWER AND DOWNED TREES. THE STRONG WINDS MAY CREATE AREAS OF BLOWING DUST AT TIMES...ESPECIALLY IN AND NEAR RECENTLY WORKED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE PRECAUTIONS EARLY TO SECURE OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND OTHER ITEMS THAT CAN BE BLOWN ABOUT. IF TRAVELING AND YOU ENCOUNTER BLOWING DUST...SLOW DOWN. IF YOU HAVE TO STOP...PULL WELL OFF THE ROADWAY AND TURN YOUR CAR LIGHTS OFF. A WIND ADVISORY MEANS THAT SUSTAINED WIND GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ091-070400- /O.CON.KHNX.HW.W.0002.120207T0600Z-120207T2000Z/ /O.CON.KHNX.WI.Y.0004.120207T0600Z-120207T2000Z/ SOUTHWESTERN SAN JOAQUIN VALLEY- 1039 AM PST MON FEB 6 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY. A WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: SOUTH TO SOUTHEAST INCREASING TO 35 TO 45 MPH. GUSTS UP TO 70 MPH ARE POSSIBLE ALONG AND THROUGH RIDGE TOPS AND WIND FAVORED CANYONS OF THE TEHACHAPI MOUNTAINS...AND ALONG INTERSTATE 5 FROM TEJON PASS TO THE BASE OF THE GRAPEVINE. * TIMING: WINDS WILL BE INCREASING THIS EVENING...REACHING PEAK SPEEDS TOWARD SUNRISE TUESDAY. THE WINDS WILL SUBSIDE DURING THE MORNING HOURS. * LOCATIONS INCLUDE: AVENAL * IMPACTS: HIGH PROFILE VEHICLES SUCH AS TRUCKS...CAMPERS...AND TRAILERS ARE MOST VULNERABLE TO STRONG WINDS. IF YOU LIVE IN WIND PRONE AREAS...BE ALERT TO WINDBLOWN DEBRIS AND POSSIBLE LOSS OF POWER. THE STRONG WINDS MAY CREATE AREAS OF BLOWING DUST AT TIMES...ESPECIALLY IN AND NEAR RECENTLY WORKED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE PRECAUTIONS EARLY TO SECURE OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND OTHER ITEMS THAT CAN BE BLOWN ABOUT. IF TRAVELING AND YOU ENCOUNTER BLOWING DUST...SLOW DOWN. IF YOU HAVE TO STOP...PULL WELL OFF THE ROADWAY AND TURN YOUR CAR LIGHTS OFF. && $$ CAZ092-070400- /O.CON.KHNX.HW.W.0002.120207T0600Z-120207T2000Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 1039 AM PST MON FEB 6 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. * WINDS: SOUTH TO SOUTHEAST INCREASING TO 35 TO 45 MPH. GUSTS UP TO 70 MPH ARE POSSIBLE ALONG AND THROUGH RIDGE TOPS AND WIND FAVORED CANYONS OF THE TEHACHAPI MOUNTAINS...AND ALONG INTERSTATE 5 FROM TEJON PASS TO THE BASE OF THE GRAPEVINE. * TIMING: WINDS WILL BE INCREASING THIS EVENING...REACHING PEAK SPEEDS TOWARD SUNRISE TUESDAY. THE WINDS WILL SUBSIDE DURING THE MORNING HOURS. * LOCATIONS INCLUDE: BAKERSFIELD * IMPACTS: HIGH PROFILE VEHICLES SUCH AS TRUCKS...CAMPERS...AND TRAILERS ARE MOST VULNERABLE TO STRONG WINDS. IF YOU LIVE IN WIND PRONE AREAS...BE ALERT TO WINDBLOWN DEBRIS AND POSSIBLE LOSS OF POWER AND DOWNED TREES. THE STRONG WINDS MAY CREATE AREAS OF BLOWING DUST AT TIMES...ESPECIALLY IN AND NEAR RECENTLY WORKED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE PRECAUTIONS EARLY TO SECURE OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND OTHER ITEMS THAT CAN BE BLOWN ABOUT. IF TRAVELING AND YOU ENCOUNTER BLOWING DUST...SLOW DOWN. IF YOU HAVE TO STOP...PULL WELL OFF THE ROADWAY AND TURN YOUR CAR LIGHTS OFF. && $$ CAZ089-070400- /O.CON.KHNX.WI.Y.0004.120207T0600Z-120207T2000Z/ WEST CENTRAL SAN JOAQUIN VALLEY- 1039 AM PST MON FEB 6 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY... A WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. * WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * TIMING: WINDS WILL BEGIN TO INCREASE LATER THIS AFTERNOON AND EVENING AND WILL MAX OUT ON TUESDAY MORNING BEFORE GRADUALLY TAPERING OFF TUESDAY AFTERNOON. * LOCATIONS INCLUDE: COALINGA * IMPACTS: HIGH PROFILE VEHICLES SUCH AS TRUCKS...CAMPERS...AND TRAILERS ARE MOST VULNERABLE TO STRONG WINDS. IF YOU LIVE IN WIND PRONE AREAS...BE ALERT TO WINDBLOWN DEBRIS AND POSSIBLE LOSS OF POWER. THE STRONG WINDS MAY CREATE AREAS OF BLOWING DUST AT TIMES...ESPECIALLY IN AND NEAR RECENTLY WORKED FIELDS. $$ BARLOW WEATHER.GOV/HANFORD
1 follow-up statement
987 WWUS76 KHNX 070104 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 504 PM PST MON FEB 6 2012 A LOW PRESSURE AREA WILL MOVE SOUTH ALONG THE CALIFORNIA COAST TONIGHT AND TUESDAY MORNING. AS IT DOES...THE SOUTHERLY FLOW AHEAD OF THE LOW PRESSURE AREA WILL BRING GUSTY SOUTH TO SOUTHEAST WINDS. THESE WINDS WILL BE MOST PRONOUNCED ON THE GRAPEVINE FROM TEJON PASS TO THE JUNCTION OF HIGHWAY 99 AND INTERSTATE 5. STRONGEST WINDS ARE EXPECTED TO REMAIN SOUTH OF BAKERSFIELD...BUT THERE COULD BE GUSTS OF 45 TO 55 MPH ANYWHERE ALONG AND SOUTH OF HIGHWAY 58 FROM BAKERSFIELD TO BUTTONWILLOW. CAZ095-070915- /O.CON.KHNX.HW.W.0002.120207T0600Z-120207T2000Z/ /O.CON.KHNX.WI.Y.0005.000000T0000Z-120207T0600Z/ KERN COUNTY MOUNTAINS- 504 PM PST MON FEB 6 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE KERN COUNTY MOUNTAINS. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS. * WINDS: SOUTH TO SOUTHEAST 30 TO 40 MPH WITH GUSTS TO 50 MPH TODAY WITH GUSTS UP TO 70 MPH ARE POSSIBLE TONIGHT AND TUESDAY ALONG AND THROUGH RIDGE TOPS AND WIND FAVORED CANYONS OF THE TEHACHAPI MOUNTAINS...AND ALONG INTERSTATE 5 FROM TEJON PASS TO THE BASE OF THE GRAPEVINE. * TIMING: WINDS WILL BE INCREASING THROUGH THE DAY...REACHING PEAK SPEEDS TOWARD SUNRISE TUESDAY. THE WINDS WILL SUBSIDE DURING THE AFTERNOON TUESDAY. * LOCATIONS INCLUDE: * IMPACTS: HIGH PROFILE VEHICLES SUCH AS TRUCKS...CAMPERS...AND TRAILERS ARE MOST VULNERABLE TO STRONG WINDS. IF YOU LIVE IN WIND PRONE AREAS...BE ALERT TO WINDBLOWN DEBRIS AND POSSIBLE LOSS OF POWER AND DOWNED TREES. THE STRONG WINDS MAY CREATE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AT TIMES...ESPECIALLY IN AND NEAR RECENTLY WORKED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE PRECAUTIONS EARLY TO SECURE OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND OTHER ITEMS THAT CAN BE BLOWN ABOUT. IF TRAVELING AND YOU ENCOUNTER BLOWING DUST...SLOW DOWN. IF YOU HAVE TO STOP...PULL WELL OFF THE ROADWAY AND TURN YOUR CAR LIGHTS OFF. A WIND ADVISORY MEANS THAT SUSTAINED WIND GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ092-070915- /O.EXA.KHNX.WI.Y.0005.000000T0000Z-120207T0600Z/ /O.CON.KHNX.HW.W.0002.120207T0600Z-120207T2000Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- 504 PM PST MON FEB 6 2012 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. * WINDS: SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE THIS EVENING...THEN GUSTS INCREASING UP TO 60 MPH ARE POSSIBLE TONIGHT AND TUESDAY. * TIMING: WINDS WILL BE INCREASING THROUGH THE NIGHT...REACHING PEAK SPEEDS TOWARD SUNRISE TUESDAY. THE WINDS WILL SUBSIDE DURING THE AFTERNOON TUESDAY. * LOCATIONS INCLUDE: BAKERSFIELD * IMPACTS: HIGH PROFILE VEHICLES SUCH AS TRUCKS...CAMPERS...AND TRAILERS ARE MOST VULNERABLE TO STRONG WINDS. IF YOU LIVE IN WIND PRONE AREAS...BE ALERT TO WINDBLOWN DEBRIS AND POSSIBLE LOSS OF POWER AND DOWNED TREES. THE STRONG WINDS MAY CREATE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AT TIMES...ESPECIALLY IN AND NEAR RECENTLY WORKED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE PRECAUTIONS EARLY TO SECURE OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND OTHER ITEMS THAT CAN BE BLOWN ABOUT. IF TRAVELING AND YOU ENCOUNTER BLOWING DUST...SLOW DOWN. IF YOU HAVE TO STOP...PULL WELL OFF THE ROADWAY AND TURN YOUR CAR LIGHTS OFF. A WIND ADVISORY MEANS THAT SUSTAINED WIND GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ091-070915- /O.CON.KHNX.HW.W.0002.120207T0600Z-120207T2000Z/ /O.CON.KHNX.WI.Y.0004.120207T0600Z-120207T2000Z/ SOUTHWESTERN SAN JOAQUIN VALLEY- 504 PM PST MON FEB 6 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY. A WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: SOUTH TO SOUTHEAST INCREASING TO 35 TO 45 MPH. GUSTS UP TO 70 MPH ARE POSSIBLE ALONG AND THROUGH RIDGE TOPS AND WIND FAVORED CANYONS OF THE TEHACHAPI MOUNTAINS...AND ALONG INTERSTATE 5 FROM TEJON PASS TO THE BASE OF THE GRAPEVINE. * TIMING: WINDS WILL BE INCREASING THIS EVENING...REACHING PEAK SPEEDS TOWARD SUNRISE TUESDAY. THE WINDS WILL SUBSIDE DURING THE AFTERNOON TUESDAY. * LOCATIONS INCLUDE: AVENAL * IMPACTS: HIGH PROFILE VEHICLES SUCH AS TRUCKS...CAMPERS...AND TRAILERS ARE MOST VULNERABLE TO STRONG WINDS. IF YOU LIVE IN WIND PRONE AREAS...BE ALERT TO WINDBLOWN DEBRIS AND POSSIBLE LOSS OF POWER. THE STRONG WINDS MAY CREATE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AT TIMES...ESPECIALLY IN AND NEAR RECENTLY WORKED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE PRECAUTIONS EARLY TO SECURE OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND OTHER ITEMS THAT CAN BE BLOWN ABOUT. IF TRAVELING AND YOU ENCOUNTER BLOWING DUST...SLOW DOWN. IF YOU HAVE TO STOP...PULL WELL OFF THE ROADWAY AND TURN YOUR CAR LIGHTS OFF. && $$ CAZ089-070915- /O.CON.KHNX.WI.Y.0004.120207T0600Z-120207T2000Z/ WEST CENTRAL SAN JOAQUIN VALLEY- 504 PM PST MON FEB 6 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY... A WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE WEST CENTRAL SAN JOAQUIN VALLEY. * WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * TIMING: WINDS WILL BEGIN TO INCREASE LATER THIS AFTERNOON AND EVENING AND WILL MAX OUT ON TUESDAY MORNING BEFORE GRADUALLY TAPERING OFF TUESDAY AFTERNOON. * LOCATIONS INCLUDE: COALINGA * IMPACTS: HIGH PROFILE VEHICLES SUCH AS TRUCKS...CAMPERS...AND TRAILERS ARE MOST VULNERABLE TO STRONG WINDS. IF YOU LIVE IN WIND PRONE AREAS...BE ALERT TO WINDBLOWN DEBRIS AND POSSIBLE LOSS OF POWER. THE STRONG WINDS MAY CREATE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AT TIMES...ESPECIALLY IN AND NEAR RECENTLY WORKED FIELDS. $$ DCH WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 10:17 AM PST, 22 minutes earlier.
Area forecast discussion, Feb 6, 10:17 AM PST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1017 AM PST MON FEB 6 2012 .SYNOPSIS... INCREASED CLOUDINESS IS EXPECTED FOR TODAY. GUSTY WINDS IS FORECAST ESPECIALLY FOR THE WEST AND SOUTH SIDE OF THE VALLEY TONIGHT THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF LIGHT VALLEY RAIN AND A DUSTING OF MOUNTAIN SNOW BY TUESDAY NIGHT DUE TO AN APPROACHING LOW PRESSURE SYSTEM. DRY CONDITIONS ARE EXPECTED WEDNESDAY AND THE REST OF THE WEEK AS HIGH PRESSURE RETURNS. && .DISCUSSION... RIDGE STILL HOLDING IN OVER THE AREA ONE MORE DAY WITH MORE CIRRUS AND MID CLOUDS INCREASING THROUGH THE DAY. MODELS ARE STILL A BIT DRY FOR THE REGION AS LOW CENTER IS CUTTING OFF AND SLIDING INTO SRN CA. WV IMAGERY IDICATES A NICE COLD POOL MOVING EAST TOWARDS CA WITH A NICE BAROCLINIC BOUNDARY APPROACHES THE COAST. THE CLOSED LOW CENTER OVER THE ROCKIES WILL BE SLOW TO MOVE OUT AND THE RIDGE WILL NOT BUDGE AS THE SYSTEM COMES ASHORE. THE FORECAST AREA WILL BE UNDER A SQUEEZE PLAY AS THE TROUGH MOVES TOWARDS THE COAST AND THE UPPER LOW OVER THE ROCKIES WILL KEEP THE WAVE LENGTH TO SHORT FOR SIGNIFICANT DEEPENING OF THE TROUGH OVER THE AREA. THE ENERGY WILL CUT OFF AND SLIDE SOUTH AND WILL BRING MOST OF THE PRECIP WITH IT. THE CONCERN WE HAVE FOR THE CENTRAL CA INTERIOR WILL BE STRONG GUSTY WINDS AND BLOWING DUST AND DEBRIS ALONG THE SOUTH END AND THE WEST SIDE OF THE SJV. WINDS ARE ALREADY GUSTING TO 50 MPH AT THE GRAPEVINE AND WILL MORE THAN LIKELY AHVE TO PUT UP AN ADVISORY FOR THIS AFTERNOON. WILL MONITOR THE OBS THIS AM AND SEE WHAT HAPPENS. NO CHANGES TO THE EXTENDED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 552 AM PST MON FEB 6 2012/ DISCUSSION...LOOKS LIKE I MAY HAVE TO EAT CROW ON THIS ONE. AFTER SEVERAL DAYS OF FOLLOWING THE DRIER MODELS...THEY TURNED ON ME AND NOW ALL...ECMWF/GEM/GFS/NAM...PRODUCE SOME LIGHT PRECIP ACROSS CENTRAL CA. BEST CHANCE AND MOST QPF WILL STILL BE ALONG AND WEST OF THE I-5 CORRIDOR...BUT MOST EVERYONE SHOULD GET SOME LIGHT AMOUNTS. THE EXCEPTION BEING THE FAR SOUTH END OF THE SJV WHERE RAIN SHADOW WILL BE IN PLACE...AT LEAST UNTIL SOUTH WINDS DIE OFF TUES AFTERNOON OR EVE. SPEAKING OF WINDS...GFS AND NAM SHOW STRONG LOW LEVEL SUBSIDENCE DEVELOPING FROM THE TEHACHAPI MTNS INTO THE FAR SOUTH END OF THE SJV. MOST VULNERABLE TO STRONG WIND GUSTS WILL BE I-5 OVER THE GRAPEVINE TO THE JUNCTION OF HWY 99. GUSTS COULD APPROACH 70 MPH AT TIMES TOWARD DAYBREAK TUES...ESP WIND PRONE AREAS THRU AND BELOW NORTH FACING PASSES AND CANYONS. HIGH CLOUDS WILL BE ON A SLOW INCREASE TODAY...HOWEVER SOUTHERLY FLOW SHOULD SOMEWHAT OFFSET THIS...AND TEMPS TODAY WILL CONT WELL ABOVE SEASONAL AVERAGE. TEMPS WILL BE CLOSER TO NORMAL TUES MOST AREAS...THE EXCEPTION BEING THE SOUTH END OF THE VALLEY WHERE DOWNSLOPE WILL LINGER ONE MORE DAY. PRECIP SHOULD BEGIN LATE TONITE OR EARLY TUES ON THE FAR WEST SIDE OF THE SJV...GRADUALLY SPREADING EAST TO THE SIERRA DURING THE DAY. QPF VALUES WILL RANGE FROM A QUARTER OF AN INCH ALONG AND WEST OF I-5...TO A TENTH OF AN INCH OR LESS REMAINDER OF THE AREA. THE HIGHEST QPF VALUES ARE LIKELY IN THE WESTERN TEHACHAPI MTNS WHERE STRONGEST UPSLOPE ALONG THE COAST RANGES COULD PRODUCE A HALF TO ONE INCH IN THE CUDDY VALLEY/FRAZIER PARK AREA. SNOWFALL IN THE SIERRA WILL BE LIGHT AND GENERALLY IN THE 1-3 INCH RANGE ABOVE 7000-8000 FT. SNOW IN THE KERN COUNTY MTNS WILL BE CONFINED TO THE HIGHER PEAKS AND NO SIGNIFICANT IMPACT IS EXPECTED. THE UPPER LOW WILL BE SOUTHEAST OF THE REGION TUES NIGHT AS IT MIGRATES TOWARD NORTHERN OR CENTRAL BAJA CA. PRECIP WILL END AND SHOULD MOSTLY BE OVER WITH BY MDNT. FOR THE REMAINDER OF THE WEEK A HIGH AMPLITUDE UPPER RIDGE WILL QUICKLY REBUILD OVER THE WEST. THIS WILL AGAIN BRING A MODEST WARMING TREND. SHORTWAVE TROFS WILL FLATTEN THE RIDGE OVER THE WEEKEND...BUT AT THIS TIME IT LOOKS LIKE ANY PRECIP WILL BE NORTH OF THIS FCST AREA THRU AT LEAST SUN. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 12Z TUESDAY. STRONG SOUTHERLY WINDS GUSTING TO 35 KNOTS OR GREATER WILL DEVELOP OVER THE GRAPEVINE AND AT THE SOUTH END OF THE SAN JOAQUIN VALLEY BY 06Z TUESDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 10 PM THIS EVENING TO NOON PST TUESDAY CAZ091-092-095. WIND ADVISORY FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY IN THE CAZ089-091. && PUBLIC...JDB AVN/FW...BSO SYNOPSIS...PJ WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 6, 5:30 AM PST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 530 AM PST MON FEB 6 2012 CAZ091-092-095-071330- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- KERN COUNTY MOUNTAINS- 530 AM PST MON FEB 6 2012 ...HIGH WIND WARNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND WEST FACING SLOPES OF THE TEHACHAPI MOUNTAINS AND THE FAR SOUTHERN PORTION OF THE SAN JOAQUIN VALLEY. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 10 PM PST TONIGHT UNTIL NOON PST WEDNESDAY. SOUTH TO SOUTHEAST WINDS INCREASING TO 35 TO 45 MPH WITH POSSIBLE GUSTS UP TO 70 MPH NEAR RIDGE TOPS. PLEASE REFER TO WWUS76 SFONPWHNX FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WARNING IS IN EFFECT UNTIL NOON PST WEDNESDAY. SOUTH TO SOUTHEAST WINDS INCREASING TO 35 TO 45 MPH WITH POSSIBLE GUSTS UP TO 70 MPH NEAR RIDGE TOPS. PLEASE REFER TO WWUS76 SFONPWHNX FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 5:18 AM PST | High Wind Warning | HNX | 36 hr | |
| Feb 6, 9:38 AM PST | Wind Advisory | HNX | 26 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.